Alert archive / Colorado / High Wind Warnings in 2025

High Wind Warning 5, NWS Pueblo, CO

March 5, 20257 counties in Colorado

NWS Pueblo, CO issued this high wind warning at Mar 5, 2025, 2:22 PM MST for 7 counties in Colorado. It took effect at Mar 6, 2025, 11:00 AM MST. It was in force for 7 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 5, 2025, 2:22 PM MST (21:22 UTC)
In effect from
Mar 6, 2025, 11:00 AM MST
Expired
Mar 6, 2025, 6:00 PM MST
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Huerfano County, CO, Las Animas County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 160 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 1:11 PM MSTNON-TSTM WND GST 612 S Alamosa, COASOS station KALS Alamosa Airport.
Mar 6, 3:31 PM MSTNON-TSTM WND GST 589 Nnw Walsenburg, COMesonet station CO030 025s05910rws1rhs - 0.4 Mi N Of B.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.4 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2025-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2025-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2063 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

606 
WWUS75 KPUB 052122
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
222 PM MST Wed Mar 5 2025

COZ069>071-060530-
/O.UPG.KPUB.HW.A.0003.250306T1800Z-250307T0100Z/
/O.NEW.KPUB.HW.W.0005.250306T1800Z-250307T0100Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Including Center, Manassa, Blanca, Alamosa, San Luis, Monte
Vista, La Jara, Del Norte, Sanford, Fort Garland, and Antonito
222 PM MST Wed Mar 5 2025

...HIGH WIND WARNING HAS BEEN ISSUED FROM 11 AM TO 6 PM MST 
THURSDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...San Luis Valley.

* WHEN...From 11 AM to 6 PM MST Thursday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages and tree damage are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Visit us at http://www.weather.gov/pub

MG
5 follow-up statements
928 
WWUS75 KPUB 060454
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
954 PM MST Wed Mar 5 2025

COZ069>071-061300-
/O.CON.KPUB.HW.W.0005.250306T1800Z-250307T0100Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Including Antonito, San Luis, Sanford, Monte Vista, Del Norte, La
Jara, Manassa, Fort Garland, Center, Blanca, and Alamosa
954 PM MST Wed Mar 5 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST 
THURSDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...San Luis Valley.

* WHEN...From 11 AM to 6 PM MST Thursday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages and tree damage are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Visit us at http://www.weather.gov/pub

Simcoe
181 
WWUS75 KPUB 060927
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
227 AM MST Thu Mar 6 2025

COZ087-088-061730-
/O.EXA.KPUB.HW.W.0005.250306T1800Z-250307T0100Z/
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Including Trinidad and Walsenburg
227 AM MST Thu Mar 6 2025

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST 
THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Trinidad Vicinity/Western Las Animas County Below 7500 
  Feet and Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 
  Feet.

* WHEN...From 11 AM this morning to 6 PM MST this evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

COZ069>071-061730-
/O.CON.KPUB.HW.W.0005.250306T1800Z-250307T0100Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Including San Luis, Del Norte, Manassa, Center, Sanford, La Jara,
Monte Vista, Antonito, Blanca, Fort Garland, and Alamosa
227 AM MST Thu Mar 6 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 
PM MST THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...San Luis Valley.

* WHEN...From 11 AM this morning to 6 PM MST this evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are expected. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Visit us at http://www.weather.gov/pub

Rodriguez
249 
WWUS75 KPUB 061634
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
934 AM MST Thu Mar 6 2025

COZ069>071-070045-
/O.CON.KPUB.HW.W.0005.250306T1800Z-250307T0100Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Including Antonito, Center, La Jara, Sanford, Fort Garland,
Blanca, Alamosa, San Luis, Manassa, Monte Vista, and Del Norte
934 AM MST Thu Mar 6 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...San Luis Valley.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are expected. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

COZ087-088-070045-
/O.CON.KPUB.HW.W.0005.250306T1800Z-250307T0100Z/
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Including Walsenburg and Trinidad
934 AM MST Thu Mar 6 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Trinidad Vicinity/Western Las Animas County Below 7500 
  Feet and Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 
  Feet.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Visit us at http://www.weather.gov/pub

Rodriguez
566 
WWUS75 KPUB 062131
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
231 PM MST Thu Mar 6 2025

COZ069>071-070100-
/O.CON.KPUB.HW.W.0005.000000T0000Z-250307T0100Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Including San Luis, Center, Antonito, Alamosa, Del Norte,
Sanford, La Jara, Fort Garland, Blanca, Monte Vista, and Manassa
231 PM MST Thu Mar 6 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...San Luis Valley.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

COZ087-088-070100-
/O.CON.KPUB.HW.W.0005.000000T0000Z-250307T0100Z/
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Including Walsenburg and Trinidad
231 PM MST Thu Mar 6 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Trinidad Vicinity/Western Las Animas County Below 7500 
  Feet and Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 
  Feet.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Visit us at http://www.weather.gov/pub

MW
133 
WWUS75 KPUB 070054
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
554 PM MST Thu Mar 6 2025

COZ069>071-087-088-070200-
/O.EXP.KPUB.HW.W.0005.000000T0000Z-250307T0100Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-Walsenburg Vicinity/Upper Huerfano River
Basin Below 7500 Feet-Trinidad Vicinity/Western Las Animas County
Below 7500 Feet-
Including Fort Garland, Alamosa, Center, Walsenburg, Trinidad,
Blanca, Antonito, Sanford, Monte Vista, La Jara, Manassa, Del Norte,
and San Luis
554 PM MST Thu Mar 6 2025

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING...

While gusty winds around 30-40 mph will persist over the next few
hours, widespread strong winds of 58+ mph are no longer expected,
therefore, the High Wind Warning will be allowed to expire.

$$

Visit us at http://www.weather.gov/pub

Simcoe

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind warning went out at Mar 5, 10:50 AM MST, 3 hours 32 minutes earlier. Its key messages:

  • Except for some passing snow showers over the central mtns, it will be dry today across the region.
  • Near seasonable temperatures today over the plains.
  • Snow moving into the CONTDVD tonight, with heaviest snow and windiest conditions over the San Juans; Watch issued for the San Juans starting tonight.
  • A Fire Weather Watch has been issued for our far southeast plains on Thursday.
  • A High Wind Watch has been issued for the San Luis Valley on Thursday afternoon as well.
Area forecast discussion, Mar 5, 10:50 AM MST, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1050 AM MST Wed Mar 5 2025

.KEY MESSAGES...

- Except for some passing snow showers over the central mtns, it
  will be dry today across the region.

- Near seasonable temperatures today over the plains.

- Snow moving into the CONTDVD tonight, with heaviest snow and
  windiest conditions over the San Juans; Watch issued for the
  San Juans starting tonight.

- A Fire Weather Watch has been issued for our far southeast plains
  on Thursday.

- A High Wind Watch has been issued for the San Luis Valley on
  Thursday afternoon as well.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 333 AM MST Wed Mar 5 2025

Currently...

Skies were mostly clear over the plains and larger valleys. with
some high wave clouds developing east of the southern mtns. Over the
CONTDVD region, clouds were more prevalent. Some light echoes were
noted over the central mtns, and the FAA web cams at KLXV were
indicating some passing snow showers.

Today...

Except for some isold snow showers over the central mtns, we should
see dry conditions over the region today. It will be relatively
mild, with seasonable temperatures (M50s) over the plains. M50s will
also be noted over the larger valleys.

No fire weather concerns are expected today as both winds and RH
values will not reach critical values. Breeziest conditions today
will be over the higher elevations of the central mtns. Sfc wind
flow over the plains should be diurnally driven.

Tonight...

Snow will push into the CONTDVD region. Snow showers should push
into the central mtns by early evening and the San Juans by later
this evening. Winter storm watches have been issued over the San
Juans starting later this evening. Snow amounts over the central
mtns are fcst to be lighter, and winter weather advisories will
likely be needed over this region later today. Winds will be picking
up over the interior mtns starting this evening, and it will become
quite windy over the San Juans towards morning. \/Hodanish

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Issued at 333 AM MST Wed Mar 5 2025

Thursday..

Models bring our next trough into the Great Basin late Wednesday
into Thursday morning..

For the high country..This trough brings moist southwest flow to our
area for a few days, which should result in some much needed
snowfall over portions of the high country, to include the San
Juans, where Winter Storm Watches have been hoisted this morning.
Snow looks to begin late Wednesday night, with the Watch beginning
at 11pm Wednesday night as well. Though light snow will be possible
straight through the end of Saturday, there will likely be a
distinct lull between waves on Thursday night. For this reason, have
chosen an ending time of 5AM Friday morning for this first round of
snowfall. Snowfall totals look to range from 18 or so inches over
the San Juans, to around 8 to 10 inches over the central mountains,
to generally less than 4 inches over the La Garitas and eastern
mountains between Wednesday night and Friday morning. With wind
gusts over 50 mph, wind driven snow and hazardous travel conditions
are expected for the high country on Thursday, especially over area
mountain passes. Wolf Creek Pass looks to be especially dicey on
Thursday.

For plains and mountain valleys..Models bring the upper jet with a
140kt jet core over us on Thursday, which will lead to dry
downsloping winds and well above normal temperatures for most areas.
Highs look to climb well into the 60s across the plains, with some
70s possible on our far eastern plains. Valleys look to warm into
the 50s. Southwest winds will be howling everywhere, but the San
Luis Valley is likely to be particularly windy on Thursday. Ensemble
guidance suggests a 50-70% chance of wind gusts in excess of 60 mph
on Thursday across the San Luis Valley, where a High Wind Watch has
been issued from 11AM through 6 PM Thursday. Huerfano County will
also need to be monitored for High Wind potential on Thursday, as
this area is coming in quite close to meeting thresholds with this
morning's run. Dry and windy conditions are likely (60% chance)
across our far southeast plains, where a Fire Weather Watch for low
relative humidity values and winds gusting higher than 25mph has
been issued for Prowers, Baca, and eastern Las Animas counties. Any
precipitation on Thursday is expected to remain over and near the
mountains, though a few showers could sneak off the terrain and into
the Colorado Springs area that afternoon/evening.

Friday and Saturday..

Models still show disagreement on timing and track with this trough
as it pushes east through Friday and Saturday. The GFS leaves the
trough open through much of the period, and is somewhat more
progressive. The EC closes off a low south of our border with NM,
and moves it slowly into Texas by Saturday night. In either
situation, our mountains are likely to keep light to moderate snow
showers in place through both days. The GFS solution would bring
more significant snowfall chances to our plains than the current EC
run. Either way, most areas have at least some chance of seeing rain
or snow between Friday and Saturday, along with slightly cooler than
normal temperatures. Winds look to stay breezy on Friday, though
humidity values are also expected to recover, which should help to
keep fire weather concerns at bay through this period.

Sunday Onwards..

Models place us on the northwest flow side of the ridge for Sunday,
allowing temperatures to recover back into the 50s and low 60s
across our plains and mountain valleys. The ridge axis passes
overhead on Monday, which will likely be our warmest day of the
period with highs easily sliding back into the 70s. Dry conditions
and little to no chances for rain or snow are expected for both
days. Winds look to stay fairly weak through Sunday and Monday
though, which will help to keep fire weather concerns under control.
Models hint at another system coming in around the Tuesday
timeframe. Depending on its timing, we could see the potential for
fire weather conditions returning to portions of the area on Tuesday
and/or Wednesday.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1050 AM MST Wed Mar 5 2025

VFR conditions are expected at KALS, KCOS and KPUB through 24 hours.
Starting this evening, clouds will increase across the area. Gusty
west-southwest winds will set in across the region tomorrow, with
KALS starting to gust tomorrow morning as cigs lower. Winds at KCOS
and KPUB should start increasing closer to the end of this forecast
period. Though too low confidence to include in this round of TAFs,
will monitor data later today for any chance of LLWS tomorrow
morning.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from this evening through late Thursday
night for COZ067-068.
High Wind Watch from Thursday morning through Thursday
afternoon for COZ069>071.
Fire Weather Watch from Thursday morning through Thursday
afternoon for COZ233-236-237.

&&

SHORT TERM...HODANISH
LONG TERM...EHR
AVIATION...GARBEROGLIO
Hazardous weather outlook, Mar 5, 3:36 AM MST, 10 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
336 AM MST Wed Mar 5 2025

COZ058>089-093>099-061045-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
336 AM MST Wed Mar 5 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Snow will move into the Continental Divide region after sunset and
last through the night. The snow may become moderate over the San
Juans after midnight. Two to four inches of snow will be possible
over the Continental Divide by sunrise Thursday. Strong gusty
southwest winds will develop over the San Juans towards sunrise.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A system passing through from late tonight into Saturday will bring
a variety of weather hazards to the area. Hazardous travel due to
wind driven snow, low visibilities, and slick and snow covered roads
will be possible across the high country through this period,
especially for tonight through Friday night over the San Juans,
where 12 to 18 inches of snow is expected. Strong southwest winds
are expected across the area, with damaging wind gusts in excess of
60 mph possible over the San Luis Valley on Thursday. High fire
danger is also possible over our far southeast plains on Thursday,
due to low relative humidity values and gusty winds in excess of 25
mph. Please avoid activities that could start a fire on Thursday,
especially on the southeast plains!

This system continues into Friday and Saturday, bringing rain and
snow chances eastward onto the plains through the end of the week.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

34/EHR

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 3:06 AM MSTFire Weather WatchPUBBaca, Las Animas, Prowers11 hr
Mar 5, 3:07 AM MSTWinter Storm WatchPUBConejos, Mineral, Rio Grande11 hr
Mar 5, 3:11 AM MSTHigh Wind WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache11 hr
Mar 5, 2:22 PM MSTWinter Storm WarningPUBConejos, Mineral, Rio Grande, Saguache39 hr
Mar 5, 2:22 PM MSTWinter Weather AdvisoryPUBAlamosa, Baca, Chaffee, Conejos, Costilla, Custer and 5 more69 hr
Mar 5, 2:23 PM MSTRed Flag WarningPUBBaca, Bent, Huerfano, Las Animas, Otero, Prowers28 hr

Nearby

High Wind Warnings in Colorado, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.